Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 377, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 30, 1998, 11:14 PM CDT for Giles County, Lawrence County, Tennessee. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 30, 1998, 11:14 PM CDT (04:14 UTC)
- Expired
- Jul 31, 1998, 12:00 AM CDT
- In force
- 46 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Giles County, TN, Lawrence County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 11:57 PM CDT | Thunderstorm Wind 50 | Lynnville, TN | Trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1975 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.6
The text
As transmitted, in the capitals the NWS used until 2016.
935 WUUS1 KBNA 310416 RRA SVRBNA TNC055-099-310500- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1114 PM CDT THU JUL 30 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GILES COUNTY IN MIDDLE TENNESSEE LAWRENCE COUNTY IN MIDDLE TENNESSEE * UNTIL 1200 AM CDT * AT 1110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS IN NORTHERN LAWRENCE COUNTY... MOVING SOUTHEAST AT 30 MPH. THE LINE OF SEVERE THUNDERSTORMS WILL MOVE THROUGH THE LAWRENCEBURG AND LYNNVILLE AREA BY 1120 PM AND LORETTO AND PULASKI BY 1130 PM. DAMAGING WINDS AND HEAVY RAIN ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 7:16 PM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jul 30, 7:16 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 716 PM CDT THU JUL 30 1998 MCS DVLPG OVR SE MO/W KY LAST CPL OF HOURS. MANY PARAMETERS POINT TWD CONTD DVLPMT ERY TNGT. ADAP PGM SHOWS MOST UNSTBL AIR ACRS W TN INTO SE MO/W KY...WITH BULLS-EYE POS MSTR CONVERGENCE CHG SAME AREA...ETC. ALSO S/WV INDICATED BY 18Z RUC MDL MOVG E ACRS AREA TNGT. THKNS PATTERN AND PCGRIDDS MACRO SUGGEST MCS SHUD TURN TO SE...BUT MOV RATHER SLOLY TNGT. HI SFC AND 850 MB DWPTS/HI PRECIPITABLE WATER INDICATE POTENTIAL FOR VRY HVY RAINFALL TOO. LOOKS LIKE ETA MDL WITH ITS SLGTLY SLOWER SWD MOVMT OF FNT BEST THIS EVE THAN SLGTLY FASTER MOVMT PER NGM. FNT SHUD SLIP TO S OF BNA BY DAYBREAK FRI. STEIGERWALDT
In the hours before
Local storm report, Jul 30, 9:41 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE
941 PM CDT THU JUL 30 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 PM TN WIND DAMAGE
07/30/98 HOUSTON TREES BLOWN DOWN 5 MILES
SOUTH OF ERIN AND 3 NORTH
OF MCKINNON. REPORTED BY
LOCAL LAW ENFORCEMENT.
BOYDLocal storm report, Jul 30, 9:41 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE
941 PM CDT THU JUL 30 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 PM TN WIND DAMAGE
07/30/98 HOUSTON TREES BLOWN DOWN 5 MILES
SOUTH OF ERIN AND 3 NORTH
OF MCKINNON. REPORTED BY
LOCAL LAW ENFORCEMENT.
BOYDLocal storm report, Jul 30, 10:42 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE
1042 PM CDT THU JUL 30 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 PM TN WIND DAMAGE
07/30/98 HOUSTON TREES BLOWN DOWN 5 MILES
SOUTH OF ERIN AND 3 NORTH
OF MCKINNON. REPORTED BY
LOCAL LAW ENFORCEMENT.
1010 PM TN .88 INCH HAIL
07/30/98 HICKMAN NICKEL SIZE HAIL AT THE
INTERSECTION OF HIGHWAY
100 AND HIGHWAY 46 IN
EASTERN HICKMAN COUNTY.
REPORTED BY LOCAL LAW
ENFORCEMENT.
BOYDLocal storm report, Jul 30, 10:42 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE
1042 PM CDT THU JUL 30 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 PM TN WIND DAMAGE
07/30/98 HOUSTON TREES BLOWN DOWN 5 MILES
SOUTH OF ERIN AND 3 NORTH
OF MCKINNON. REPORTED BY
LOCAL LAW ENFORCEMENT.
1010 PM TN .88 INCH HAIL
07/30/98 HICKMAN NICKEL SIZE HAIL AT THE
INTERSECTION OF HIGHWAY
100 AND HIGHWAY 46 IN
EASTERN HICKMAN COUNTY.
REPORTED BY LOCAL LAW
ENFORCEMENT.
BOYDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 8:16 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Stewart | 49 min |
| Jul 30, 8:42 PM CDT | Severe Thunderstorm Warning | OHX | Lewis | 33 min |
| Jul 30, 9:19 PM CDT | Flash Flood Warning | OHX | Lewis, Perry | 3 hr |
| Jul 30, 9:59 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury, Williamson | 31 min |
| Jul 31, 12:08 AM CDT | Severe Thunderstorm Warning | OHX | Putnam, White | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.